Alert archive / Nebraska / Wind Advisories in 2018
Wind Advisory 7, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 29, 2018, 3:52 AM CDT for 9 counties in Nebraska. It took effect at Apr 29, 2018, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2018, 3:52 AM CDT (08:52 UTC)
- In effect from
- Apr 29, 2018, 1:00 PM CDT
- Expired
- Apr 29, 2018, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WWUS73 KOAX 290852 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 352 AM CDT Sun Apr 29 2018 ...WINDY CONDITIONS BOTH TODAY AND MONDAY... NEZ011-012-015>018-031>033-291700- /O.NEW.KOAX.WI.Y.0007.180429T1800Z-180430T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton-Cuming- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, and Wisner 352 AM CDT Sun Apr 29 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * TIMING...Increasing by this afternoon, decreasing early in the evening. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ050>053-065>068-078-088>093-291700- /O.NEW.KOAX.WI.Y.0008.180430T1700Z-180501T0000Z/ Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 352 AM CDT Sun Apr 29 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from noon to 7 PM CDT Monday. * TIMING...Increasing by late morning, decreasing early in the evening. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DeWald
3 follow-up statements
455 WWUS73 KOAX 290959 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 459 AM CDT Sun Apr 29 2018 ...WINDY CONDITIONS BOTH TODAY AND MONDAY... NEZ011-012-015>018-031>033-291800- /O.CON.KOAX.WI.Y.0007.180429T1800Z-180430T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton-Cuming- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, and Wisner 459 AM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * TIMING...Increasing by this afternoon, decreasing early in the evening. * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ050>053-065>068-078-088>093-291800- /O.CON.KOAX.WI.Y.0008.180430T1700Z-180501T0000Z/ Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 459 AM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * TIMING...Increasing by late morning, decreasing early in the evening. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DeWald
535 WWUS73 KOAX 291713 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1213 PM CDT Sun Apr 29 2018 ...WINDY CONDITIONS BOTH TODAY AND MONDAY... NEZ011-012-015>018-031>033-300000- /O.CON.KOAX.WI.Y.0007.180429T1800Z-180430T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton-Cuming- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, and Wisner 1213 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Gusty winds this afternoon, decreasing early in the evening. * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ050>053-065>068-078-088>093-300115- /O.CON.KOAX.WI.Y.0008.180430T1700Z-180501T0000Z/ Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1213 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * TIMING...Increasing by late morning, decreasing early in the evening. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
521 WWUS73 KOAX 292112 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 412 PM CDT Sun Apr 29 2018 ...WINDY CONDITIONS BOTH THIS AFTERNOON AND MONDAY... NEZ015-017-018-031>033-300515- /O.EXA.KOAX.WI.Y.0008.180430T1700Z-180501T0000Z/ /O.CON.KOAX.WI.Y.0007.000000T0000Z-180430T0000Z/ Thurston-Pierce-Wayne-Madison-Stanton-Cuming- Including the cities of Pender, Macy, Walthill, Winnebago, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, and Wisner 412 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from noon to 7 PM CDT Monday. * TIMING...Gradually decreasing into the 15 to 25 mph range early this evening and continuing overnight. Then increasing again by noon Monday. * WINDS...South winds 25 to 35 mph with gusts up to 45 mph both late this afternoon and again Monday afternoon. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ034-042>045-300515- /O.EXA.KOAX.WI.Y.0008.180430T1700Z-180501T0000Z/ Burt-Platte-Colfax-Dodge-Washington- Including the cities of Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, and Blair 412 PM CDT Sun Apr 29 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from noon to 7 PM CDT Monday. * TIMING...Increasing by late Monday morning and continuing through the afternoon. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ011-012-016-300000- /O.CON.KOAX.WI.Y.0007.000000T0000Z-180430T0000Z/ Knox-Cedar-Antelope- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, and Elgin 412 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Continuing through the afternoon, then decreasing early in the evening. * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ050>053-065>068-078-088>093-300515- /O.CON.KOAX.WI.Y.0008.180430T1700Z-180501T0000Z/ Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 412 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * TIMING...Increasing by late Monday morning and continuing through the afternoon. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Travel may be difficult for high profile or lightweight vehicles. Loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 29, 2:48 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 29, 2:48 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
248 AM CDT Sun Apr 29 2018
.SHORT TERM...(Today through Tuesday)
Issued at 248 AM CDT Sun Apr 29 2018
...EXTREME TO VERY HIGH FIRE DANGER TODAY...
Very active weather pattern setting up in the short term with
extreme to very high fire danger today and Monday. Windy and warm
conditions next few days which will likely meet advisory criteria
in some areas today and tomorrow, then increasing concern for
severe weather as well.
Models have advertised the last couple of days a few showers
developing within a warm air advection pattern across south
central NE through central KS early this morning, which spreads
into the CWA through the day. Thus will have a 20-30$ of showers
moving in from the southwest this morning, which move east of the
MO river during the afternoon. Amounts should be quite light,
only a few hundredths of an inch, and mostly sprinkles.
Otherwise, strengthening pressure gradient allows southeast winds
to increase to 20 to 30 mph today, with gusts 35 to 45 mph this
afternoon. Portions of northeast NE and extreme northwest IA will
be near advisory criteria, thus will issue a wind advisory for
those areas 1-7 pm.
With temperatures climbing into the lower to mid 70s this afternoon,
combined with the strong winds, will create extreme to very high fire
danger during the afternoon. However, increasing surface dewpoints
into the low to mid 40s only allows humidity to drop to 33-38%
thus not low enough for red flag warning criteria. Will highlight
this in the hazardous weather outlook and hit it on social media.
Outdoor burning is not advised.
For tonight, some of the models suggest a weak wave ejecting out
of the mean western trough will trigger isolated thunderstorms
mostly north of I80, thus will have some 20-30% pops in for that,
which would essentially be northeast of the CWA by daybreak Monday.
Monday will be another warm and very windy day. Highs are forecast
to climb into the lower 80s, with southerly surface winds 25 to
35 mph, with gusts up to 45 mph possible. This will be near wind
advisory criteria, and thus will likely need a wind advisory for
most of the area for Monday, but will let the day shift take
another look. Again, the combination of the temperatures and winds
will create extreme fire danger across the entire area Monday,
but again, surface dewpoints now in the lower 50s helps keep
humidity in the 30-35% range, not low enough for red flag warning
criteria, but outdoor burning should be avoided. Fires could be
quite difficult to control.
Thunderstorm chances will be in the forecast Monday night. There
will be a slight risk of severe storms during the evening in
northeast NE, northwest of a line from Albion to Wayne.
The front settles southward into the forecast area during the day
Tuesday, and will be along or just north of I80 at peak heating.
Parameters are in place for supercell storms with very large
hail, then transitioning more to a wind and heavy rain threat. SPC
has placed southern half of the CWA in an enhanced risk and this
seems reasonable. While it's too soon to focus on tornado
potential, there does seem to be a small window of opportunity
late Tuesday afternoon/evening along the frontal boundary.
.LONG TERM...(Tuesday night through Saturday)
Issued at 248 AM CDT Sun Apr 29 2018
The previously mentioned frontal boundary stalls in the area
Tuesday night. Severe storms will be likely Tuesday evening. With
the front in a similar position on Wednesday, additional strong
and possibly severe storms may develop Wednesday afternoon/evening
along/south of Interstate 80. Rainfall Tuesday night could range
1-2" in some areas. While it's still 4 days out, additional heavy
rainfall potential could develop in Wednesday afternoon/evening
as well, and WPC has placed some of the area in a slight risk for
excessive rainfall. While we have certainly been quite dry lately,
if we may eventually need to monitor for localized flooding
concerns if storms develop over the same areas.
The front does appear to push south and east of the area through
Thursday. Friday looks dry, and while a weak wave could trigger
some showers Friday night, Saturday looks dry too.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1143 PM CDT Sat Apr 28 2018
Low level wind shear is likely through 15Z as a southerly low
level jet near 50kt at FL020 overruns southeast surface winds near
15kt. Those strong winds should mix to the surface by mid morning,
with most TAF sites seeing gusts to 35kt periodically through
Sunday afternoon. Otherwise VFR conditions are forecast with high
clouds gradually thickening Sunday afternoon and evening.
&&
.FIRE WEATHER...
Issued at 248 AM CDT Sun Apr 29 2018
Extreme fire danger develops in northeast NE today due to the
combination of warm temperatures and gusty southeast winds.
However, afternoon humidity only drops to 33-38%, which would
not be low enough to support sustained red flag warning
conditions.
Extreme fire danger develops across the entire area on Monday,
again due to very warm and windy conditions. However, like
Sunday, humidity only drops to 30-35% Monday afternoon, thus not
low enough to support widespread red flag warning criteria.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening
for NEZ011-012-015>018-031>034.
IA...Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening
for IAZ043.
&&
SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...Dergan
FIRE WEATHER...DeWaldHazardous weather outlook, Apr 28, 5:11 PM CDT, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 511 PM CDT Sat Apr 28 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291215- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 511 PM CDT Sat Apr 28 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Very High Fire Danger is forecast Sunday afternoon, and could reach the Extreme category in parts of northeast Nebraska. Southeast winds of 15 to 25 mph, with potential gusts over 35 mph, combined with a dry atmosphere and dry grasses will combine to make conditions where fire control will be very difficult and require extended effort. Outdoor burning is not recommended. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Very High to Extreme Fire Danger conditions are possible again Monday afternoon over much of eastern Nebraska and southwest Iowa. Thunderstorms return to the forecast beginning Sunday night and continuing through Wednesday night. Severe thunderstorms are possible Monday night in northeast Nebraska, over most of eastern Nebraska and southwest Iowa Tuesday afternoon and evening, then southeast Nebraska and southwest Iowa Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will not be needed tonight or Sunday.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:52 AM CDT | Wind Advisory | OAX | Boone, Burt, Butler, Cass, Colfax, Cuming and 21 more | 39 hr |
Nearby
Wind Advisories in Nebraska, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.